Thunderstorm Wind, Baker
- When
- February 22, 2:35 PM EST
- Where
- Baker County, Taylor
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.433, -82.283
Power lines downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 22, 10:05 AM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1005 AM EST SAT FEB 22 2003
CURRENTLY...UPPER TROF EXTENDS S ACROSS THE PLAINS INTO MEXICO. AT
THE SFC A 989MB LOW IS OVER TENNESSEE WITH A COLD FRONT EXTENDING
INTO THE GULF OF MEXICO. THE ENTIRE CWA IS IN THE WARM SECTOR.
LATEST MSAS SHOWS A 998MB LOW DVLPG ALG THE CDFNT S OF MOB. SQUALL
LINE IS MOVING INTO APALACHEE BAY AND NEARING OUR WRN GA COUNTIES.
SOME CONVECTION ERUPTING AHEAD OF THE SQ LN IS FORMING ANOTHER LINE
ACROSS THE SUWANNE VALLEY AND MOVING E AT 30-35 KT. CELLS WITHIN THE
SQ LN ARE RACING NNE AT 50+ KT. WATER VAPOR LOOP AND 12Z SOUNDING
VERIFY DRY AIR ALOFT E OF LINE FROM GA COAST TO GNV. THE WRN
COUNTIES ARE IN TOR WATCH ATTM. DAYTIME HEATING DESTABLILIZES
AIRMASS EVEN MORE WITH AREA OF CONCERN THE STORMS THAT MOVE IN FROM
THE GULF IN THE 50 KT LLVL JET...ESPECIALLY IF THE LOW PRES ALG NRN
GULF COAST HOLDS TOGETHER. PUBLIC ZONES COVER THE SITUATION VERY
WELL AND WILL NOT UPDATE EXCEPT FOR CHANGE IN WATCH BOX STATUS.
MARINE...SCA ALL AREAS WITH 25 KTS NEAR SHORE AND 30 KTS OFFSHORE.
OBS SHOW INCREASING WINDS WITH ST AUGUSTINE BUOY S 21G25 KT AND SEAS
5 FT BY 14Z. WILL KEEP SAME WORDING FOR UPDATE.
.JAX...
FL...TORNADO WATCH UNTIL NOON FLZ020>022-035.
SCA FERNANDINA BEACH TO FLAGLER BEACH.
GA...TORNADO WATCH UNTIL NOON GAZ132>136-149>151-162-163.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
TRABERT/AB/JHFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 AM EST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT UNTIL NOON FOR WESTERN THIRD OF AREA... ...MODERATE RISK OF SEVERE WEATHER TODAY WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE... ...CAUTION IS ADVISED ON AREA WATERWAYS... INCREASING MOISTURE AND UNSEASONABLY WARM AIR AHEAD OF A STRONG FRONTAL SYSTEM WILL CREATE THE POTENTIAL FOR SEVERE WEATHER ACROSS THE AREA TODAY. THE ASSOCIATED SQUALL LINE WILL MOVE INTO THE EXTREME WESTERN PORTION OF THE AREA BY LATE MORNING...AND ACROSS THE REMAINDER OF THE AREA DURING THE EARLY TO MID-AFTERNOON. GREATEST RISKS FROM THIS SYSTEM ARE STRONG DAMAGING WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL. IN ADDITION...ISOLATED TORNADOES ARE ALSO POSSIBLE. RESIDENTS ARE URGED TO MONITOR THE LATEST WEATHER INFORMATION TODAY AND MOVE INDOORS WHEN STORMS APPROACH. OUTSIDE OF THUNDERSTORMS...WINDS MAY GUST TO NEAR 40 MPH LATE THIS MORNING AND THIS AFTERNOON...ESPECIALLY OVER NORTHEAST FLORIDA. CAUTION IS ADVISED ON AREA WATERWAYS. POTENTIAL RAINFALL AMOUNTS OF 1 TO 2 INCHES TODAY MAY BRING RIVERS IN THE FORECAST AREA CLOSE TO FLOOD STAGE EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR LATE THIS MORNING THROUGH THE AFTERNOON HOURS. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
GAZ165-166-221745- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EST SAT FEB 22 2003 ...STRONG THUNDERSTORMS WILL IMPACT THE CAMDEN COUNTY THROUGH 1245 PM... AT 1220 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF COLESBURG...OR ABOUT 8 MILES NORTHWEST OF KINGSLAND...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND COLESBURG...WOODBINE...TARBORO...HARRIETTS BLUFF...WAVERLY AND DOVER BLUFF THROUGH 1245 PM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HESS
FLZ020-022-GAZ162-163-221815- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1239 PM EST SAT FEB 22 2003 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN HAMILTON...NORTHERN COLUMBIA...EASTERN ECHOLS AND SOUTHERN CLINCH COUNTIES THROUGH 115 PM... AT 1239 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 27 MILES SOUTHWEST OF FARGO...OR ABOUT 3 MILES NORTHEAST OF SUWANNEE SPRINGS...MOVING NORTHEAST AT 50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO THROUGH 115 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE MINOR FLOODING OF LOW LYING AREAS. HESS
FLZ021-221815- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1245 PM EST SAT FEB 22 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE COUNTY THROUGH 115 PM... AT 1245 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER OBRIEN...OR ABOUT 13 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN...HILDRETH...BRANFORD...WELLBORN AND HOUSTON THROUGH 115 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE MINOR FLOODING OF LOW LYING AREAS. HESS
GAZ150-152>154-164>166-221915- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 115 PM EST SAT FEB 22 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN WARE...CHARLTON... EASTERN BRANTLEY...GLYNN AND CAMDEN COUNTIES IN SOUTHEAST GEORGIA THROUGH 215 PM... AT 115 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED FROM 3 MILES SOUTHEAST OF THALMANN TO 28 MILES SOUTHWEST OF FOLKSTON...MOVING NORTHEAST AT 50 PH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR...WAYNESVILLE...THALMANN...RACE POND...EVERETT... ATKINSON...HOMELAND AND WAVERLY THROUGH 215 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE MINOR FLOODING OF LOW LYING AREAS. HESS
FLZ022-221845- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 118 PM EST SAT FEB 22 2003 ...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA COUNTY THROUGH 145 PM... AT 118 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 12 MILES NORTH OF LAKE CITY...MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ022-023-030-035-036-221930- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 149 PM EST SAT FEB 22 2003 ...STRONG THUNDERSTORMS WILL IMPACT GILCHRIST... BAKER...COLUMBIA...ALACHUA...AND UNION COUNTIES UNTIL 230 PM... AT 149 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF TAYLOR TO 4 MILES NORTHWEST OF TRENTON...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF FARGO TO 4 MILES NORTHWEST OF TRENTON...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WATERTOWN...FORT WHITE...BELL...TAYLOR...OLUSTEE...OLENO STATE PARK...LULU AND HIGH SPRINGS THROUGH 230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
The Jacksonville radar (KJAX), 56 km away, was scanning. The volume nearest the first event began at 19:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Power lines downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5339847.